MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V422PR
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus due to being discarded.The date of manufacture of the subject device is (b)(6) 2022 (day not available).The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
A customer reported to an olympus representative that during an endoscopic retrograde cholangiopancreatography (ercp) a single use retrieval basket v got stuck in the bile duct during stone removal, and was attached to a sohendra lithotripter.When trying to do lithotripsy, the wires of the basket are cut.Upon further clarification, when performing the lithotripsy the basket broke from the wires that go into the handle.The wires were cut on the handle of litothyripsia soehendra.The basket remained inside the patient.The patient was referred to the ward for surgery.This report is being submitted for the basket that fell in the patient and was left in patient.Additional follow-up request has been sent.Should new information become available, this complaint will be updated and a supplement report will be provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.However, due to various factors such as the size, hardness or shape of the calculus, the basket likely could not be retracted.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿before use, thoroughly review the instruction manuals for this instrument and the lithotripter (bml-110a-1) to determine the proper method of use.Using the instrument and lithotriptor without thoroughly reviewing their manuals could cause patient injury." "do not use this instrument if the target calculus is found to be impossible to retrieve through preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation.Do not use this instrument to grasp multiple calculi at one time.Doing so may make it impossible to remove the basket (with calculi engaged) from the patient.¿ ¿use this instrument with a hospitalization plan ready and the understanding that, if the calculus is too hard to be crushed by the lithotriptor (bml-110a-1), the instrument may become irreversibly damaged and open surgery may have to take place in order to remove the calculus.¿ ¿when using the bml-110a-1 mechanical lithotriptor, there is a possibility that the basket could become damaged as shown in section10.8, ¿emergency treatment¿.Use the bml-110a-1 with the understanding that the basket could become damaged and open surgery may have to be performed.¿ ¿repetition of calculus retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a calculus or could cause the basket with calculus engaged to become impacted in the body.If calculus retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or worn, tube sheath is bent, etc.) is detected during the inspection.¿ ¿when using the bml-110a-1, do not withdraw the tube of this instrument from the endoscope while the endoscope is inserted into the patient body.If the endoscope is withdrawn from the patient body, after the tube of this instrument is withdrawn from the endoscope which is still in the patient body, (i.E., if the endoscope is withdrawn from the patient body while the only operation wire of this instrument is still in the endoscope), the forceps elevator of the endoscope contacts the operation wire of this instrument during the withdrawal of the endoscope, and may kink the wire.The kink of the operation wire may make it impossible that the distal end of the coil sheath of the bml-110a-1 is inserted into the patient body over the operation wire till the distal end reaches the target calculus and enable the bml-110a-1 to function.When using the bml-110a-1, either withdraw the tube together with the endoscope from the patient body or withdraw the tube of this instrument from the patient body after withdrawing the endoscope from the patient body.Then, insert the coil sheath of bml-110a-1 into the patient body over the operation wire of this instrument.¿ this supplemental report includes new information that was received from the customer.B5 has been updated.Also, a correction has been made to e2, g2 and h8 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was provided: it was confirmed that the basket was removed from the patient via surgery.In addition, the patient¿s status was reported as ¿ok.¿.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16820882
Report Number9614641-2023-00567
Device Sequence Number20580595
Product Code LQR
UDI-Device Identifier04953170244049
UDI-Public04953170244049
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V422PR
Device Lot Number2XK
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS: LITOTHYRIPSIA SOEHENDRA.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight110 KG
Patient EthnicityHispanic